Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 237, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 21, 2005, 2:38 PM MDT for Adams County, Denver County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2005, 2:38 PM MDT (20:38 UTC)
- Expired
- Sep 21, 2005, 3:12 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 15 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3465 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 212039 SVRBOU COC001-031-212130- /O.NEW.KBOU.SV.W.0237.050921T2038Z-050921T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 238 PM MDT WED SEP 21 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ADAMS COUNTY IN NORTHEAST COLORADO NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF NORTHEASTERN DENVER * UNTIL 330 PM MDT * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...OR ABOUT 12 MILES NORTHEAST OF DENVER... MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARR LAKE...DENVER INTERNATIONAL AIRPORT...NORTHEASTERN DENVER... NORTHEASTERN COMMERCE CITY AND NORTHERN AURORA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3995 10480 3975 10480 3975 10452 3995 10453 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 212055 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 254 PM MDT WED SEP 21 2005 COC001-031-212130- /O.CON.KBOU.SV.W.0237.000000T0000Z-050921T2130Z/ ADAMS CO-DENVER CO- 254 PM MDT WED SEP 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MDT FOR NORTHEASTERN DENVER AND WESTERN ADAMS COUNTIES... AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL AURORA...OR ABOUT 19 MILES EAST OF DENVER...MOVING EAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENVER INTERNATIONAL AIRPORT...NORTHEASTERN DENVER... NORTHERN AURORA. LAT...LON 3995 10480 3975 10480 3975 10452 3995 10453 $$ RPK
000 WWUS55 KBOU 212112 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 312 PM MDT WED SEP 21 2005 COC001-031-212122- /O.CAN.KBOU.SV.W.0237.000000T0000Z-050921T2130Z/ ADAMS CO-DENVER CO- 312 PM MDT WED SEP 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENVER AND WESTERN ADAMS COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3995 10480 3975 10480 3975 10452 3995 10453 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:45 AM MDT, 10 hours 53 minutes earlier.
Area forecast discussion, Sep 21, 3:45 AM MDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 345 AM MDT WED SEP 21 2005 .SHORT TERM...GRADUAL MOISTENING FROM THE WEST TODAY. MOUNTAIN DEW POINTS ARE BACK IN THE 20S AFTER HOVERING CLOSER TO ZERO FOR THE LAST WEEK. STILL A BIT OF A DOUBLE STRUCTURE TO THE JET...WITH A RIPPLE ON THE SOUTH SIDE COMING ACROSS COLORADO DURING THE DAY AND A MUCH STRONGER SPEED LIFTING OVER WYOMING TONIGHT. PLAINS WINDS WILL BE LIGHT AND THOUGH THERE HAS BEEN SOME INCREASE IN MOISTURE IT SHOULD STILL BE MARGINAL AT BEST FOR STORM DEVELOPMENT THIS AFTERNOON. DURING THE LATE AFTERNOON AND EVENING WE SHOULD HAVE A DISJOINTED COMBINATION OF CONVECTIVE OUTFLOW FROM STORMS ASSOCIATED WITH THE NORTHERN JET AND THE COLD FRONT NOW ACROSS SOUTHERN MONTANA. CURRENT PLAN IS FOR WEST WINDS FIRST WITH ISOLATED CONVECTION...THEN A SHIFT TO NORTHEAST IN THE EVENING WITH SEVERAL HOURS OF SHOWERS/STORMS. THIS STILL LOOKS REASONABLE. MAIN CHANGE TO GRIDS WAS TO TRY TO REFINE THE TIMING A BIT BETTER TO FOCUS ON THE LATE AFTERNOON/EVENING IN THE MOUNTAINS AND OVERNIGHT ON THE PLAINS. .LONG TERM...SFC CDFNT WL SWEEP INTO THE PLAINS WED NIGHT. STG NELY WINDS JUST OFF THE DECK ARE EVIDENT IN THE CROSS SECTIONS...AND ARE PROGGED TO CONTINUE INTO THE MRNG HRS THURS. UPR TROF WL PASS INTO NEBR BY THEN...TAKING WITH IT ALL OF THE UPLIFT AND PCPN GENERATING MECHANISMS. WL REDUCE POPS TO ISOLD ACRS THE ENTIRE REGION FOR THURS MRNG AS PRECIP SHOULD BE LARGELY COINCIDENT WITH UPR TROF PASSAGE. REST OF THE DAY PROMISES TO BE COOL AND MOSTLY CLOUDY ACRS THE PLAINS. MSTR WL THIN OUT IN THE AFTN...SO THERE COULD BE A PERIOD WITH A FEW PEEKS OF SUN BEFORE CONVECTIVE TEMPS ARE REACHED AND RESULTING CUMULUS DVLPMENT BLOTS OUT THE SUN. WL GO FOR BROKEN SKIES FOR THE ENTIRE DAY WITH TEMPS IN THE UPR 60S. ISOLD SHWRS PSBL IN THE AFTN SINCE MSTR WL CONTINUE TO BE DECENT...BUT CONDITIONS WL BE TOO STABLE TO ALLOW FOR MUCH TSTM DVLPMENT. WILL REMOVE POPS ENTIRELY IN THE NERN CORNER. FRIDAY LOOKS DRIER AND WARMER AS SWLY FLOW RETURNS TO THE AREA. MSTR CONTINUES TO ABOUND IN THE MID LVLS OF THE ATMS...BUT IT WL PBLY BE TOO STBL ON THE PLAINS FOR CONVECTION...BUT WL ADD SOME LOW POPS IN THE HIGH COUNTRY FOR SOME ISOLD ELEVATED CONVECTION. TEMPS SHOULD RECOVER WELL INTO THE 70S WITH SOME LOWER 80S PSBL NEAR THE FTHILLS. BEYOND FRIDAY...MDLS QUITE A BIT SLOWER WITH TROF ALG THE WEST COAST. LATEST GFS DOES NOT BRING THIS TROF ACRS OUR AREA UNTIL MID WEEK NEXT WEEK. SOME ENSEMBLE MEMBERS NOW POINTING TO THIS TROF PHASING WITH SUBSTANTIAL COLD AIR FM CANADA. THIS WOULD SPELL THE FIRST GOOD COLD WAVE FOR MUCH OF THE CNTRL CONUS THURS. WL NOT CHANGE MUCH IN DAYS 4-7 AT THIS TIME...BUT SIGNS OF FALL MAY NOT BE FAR OFF. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/046
Hazardous weather outlook, Sep 21, 11:04 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT WED SEP 21 2005 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE NORTHERN MOUNTAINS EARLY THIS AFTERNOON...GRADUALLY SPREADING OVER THE URBAN CORRIDOR AND EASTERN PLAINS LATER THIS AFTERNOON AND EVENING. GUSTY WINDS TO 50 MPH AND BRIEF RAIN WILL ACCOMPANY THE STRONGER STORMS. A COLD FRONT WILL BE MOVING ACROSS EASTERN COLORADO THIS EVENING AND OVERNIGHT WITH NORTHERLY WIND GUSTS TO 35 MPH WITH THE FRONT. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP ALONG THE FRONT AS IT MOVES SOUTHWARD OVER THE PLAINS. SEVERE STORMS ARE NOT EXPECTED AS THE LOW LEVELS OF THE ATMOSPHERE ARE STILL RATHER DRY. AGAIN...GUSTY WINDS TO 50 MPH WILL BE THE MAIN THREAT WITH STORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/RJK
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.